Search the Community
Showing results for tags 'dextroamphetamine'.
Found 1 result
Hello all. I've been on various meds since 2005 when I was 21. I was put on Remeron because of what I now see as situational anxiety due to then-undiagnosed ADHD. I think it's time for me to leave this state and move ahead. The trigger for this desire is a recent cognitive assessment I did where I found out that things that were once easy for me intellectually are now harder, which is especially concerning for someone who's always been over-achieving and has "being smart" as an integral part of their identity. My short term memory is really bad with all of those medications, and what drove me towards doing the assessment is struggles at work that have been going on for the last three years. Though the assessment was the acute trigger, there are larger themes at play that made me really struggle the last few years. My sense of self is vague and undefined. I used to be much sharper and brighter, passionate, and awake; qualities that I feel are lost under the haze of artificial neurotransmitter modulation. I'm at an impasse that simply can't be overcome by adding a new med every few months (believe me, I tried). I feel like I'm half the person I used to be at work and at life. I crave authenticity and clarity rather than an artificial sense of (over)confidence. Despite all of that, I really feel some gratitude for the journey. I did a lot in these 15 years in spite of/because of (can't tell at this stage honestly) these meds, including getting two master's degrees and meeting really wonderful people throughout. I try to avoid an attitude of being anti psych meds as they are really helpful in some life situations. I actually don't plan on going off the ADHD med I'm currently on, and I'm even open to the idea of being on an anti-depressant in the future if needs be and I can tolerate it. I recently gave stopping Remeron a try (jumped from 3.5mg dose or thereabouts, wasn't doing accurate cutting and weighing back then), and was actually doing fine (the most salient withdrawal symptom was itchiness, which is honestly fine). This went on until sometime in the second week when the usual acute withdrawal symptoms came at me (akathisia, insomnia, nausea, etc). Before that, I experienced a lovely sense of lucidity and intellectual playfulness that made me feel 20 again. I had the loveliest conversation with my best friend, without the recent robotic disinterest that these meds seem to cause me. I decided afterwards to reinstate, get off the other problematic meds I was on first (Klonopin and Latuda), regroup, then tackle the Remeron gently. For the last few months, I've been collecting stories of people who successfully overcame this mess as well as quotes from the Baylissa's book. I've also been training my faith, acceptance, and non-resistance/non-anticipation muscles. I am currently reading Hope and Help for Your Nerves, and determined to come up with a plan with my therapist to stock up on coping skills. This endeavor is, in essence, part of a greater desire to live a life that is built around my abilities (whatever those may be after I'm done with my tapering) and interests, instead of hysterically and aggressively going after situations that are overly ambitious but ultimately destructive for me. This, to me, is the reason I went on and continued to be lulled by these meds for a decade and a half. I really don't care about material ambitions at this point; I just want a pleasant and meaningful life. I've successfully got off Klonopin after a year of (low-dosage, 0.125mg every two or three nights) last month. I've also got off Latuda this week and I'm doing generally well. I do realize that I'm still not completely clear off of these meds, so my plan is to resume my tapering etc. after some weeks. When I started, my goals were as follows: 1. Stop benzodiazepines (DONE) 2. Overcome polypharmacy 3. Stop Remeron The order of 2 and 3 doesn't matter to me, though I'm currently leaning towards stopping Remeron first as I've been on it the longest and maybe staying on Brintellix while getting off of it can lessen the withdrawal symptoms. So yeah, this is my introduction post. Thank you for reading.